MAUDE Adverse Event Report: PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL) PIONEER SURGICAL TECHNOLOGY CEQUENCE FIXED HANDLE SCREW DRIVER

PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL) PIONEER SURGICAL TECHNOLOGY CEQUENCE FIXED HANDLE SCREW DRIVER
Model Number 0259-1001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is the second of two reports that were filed for the same patient and the same surgery.Two drivers broke during this surgery and both tips of the drivers were not able to be retrieved and thus were left in the patient.These drivers, without the tips, were inspected by pioneer surgical technology and the hardness values were within specifications.The dhrs were also reviewed and all conformed to specifications.The surgeon has no plans to revise.
 
Event or Problem Description
During a anterior cervical procedure there were two screw driver tips that broke off and were not able to be removed from the patient.There was no reported injury cause to the patient from these drivers breaking.This report is the second of two reports on these two drivers.

Brand Name
PIONEER SURGICAL TECHNOLOGY CEQUENCE FIXED HANDLE SCREW DRIVER
Common Device Name
SCREW DRIVER
Manufacturer (Section D)
PIONEER SURGICAL TECHNOLOGY (D.B.A. RTI SURGICAL)
375 river park circle
marquette MI 49855
MDR Report Key6562039
Report Number1833824-2017-00016
Device Sequence Number13607190
Product Code KWQ
UDI-Device Identifier00846468018542
UDI-Public(01)00846468018542(10)1001
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K082821
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number0259-1001
Device Catalogue NumberSAME
Device Lot Number1001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2017
Initial Report FDA Received Date05/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1